MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7050M-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 07/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error: malpositioning of the implant.Additionally, per the surgical technique manual, the surgeon is instructed as follows: "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition.".
 
Event or Problem Description
The patient had right side si joint arthrodesis in (b)(6) 2021 where three implants were installed.The patient complained of foot pain after the initial procedure.The surgeon determined that the superior positioned implant was malpositioned, placed too anteriorly.Five days after the initial procedure, the surgeon performed a revision procedure where he removed the superior positioned implant.No bone graft or additional hardware was added to the explant void.He then installed a new, shorter, implant of the same type in a more posterior position.None of the other preexisting implants were adjusted or removed.The status of the patient following the revision procedure is not known.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key12351183
Report Number3007700286-2021-00080
Device Sequence Number12085186
Product Code OUR
UDI-Device Identifier00851085007367
UDI-Public00851085007367
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2025
Device Model Number7050M-90
Device Lot Number2731871
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2021
Initial Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR